MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7160022
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for evaluation.Additionally, no photographs of the device were provided and no operative notes were provided for review of usage and technique.Based on the information obtained the complaint could not be confirmed and a root cause could not be determined conclusively; however, based on previous investigations it was likely that the implant inserter was attached and turned backwards past the starting point with force or the core was expanded then retracted with force.Once the core is reduced to its minimum height the gear sleeve stops rotating, if the inserter knob continues to be rotated the engaging inserter gear is forced past the first teeth on the core disallowing proper engage for expansion.Labeling review: "pre-operative warnings 5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "all components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur." "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "step 4 implant expansion: spin the teardrop handle clockwise to expand the implant (fig.14).Monitor implant expansion under fluoroscopy (fig.14a) and note when the implant has reached full expansion.This also may be monitored by following the translation of the threads of the inner core as they advance upward through the central aperture of the outer core.Once all of the threads have advanced to the top of the central aperture, the implant has likely reached maximum expansion.A positive stop will be felt when the core is fully expanded.In collapsed spaces or for increased control during implant expansion, attach the counter-torque handle onto the inserter (fig.15).Note: once the core is either in its fully compressed or fully expanded state, do not continue to rotate the teardrop handle.Over-expanding or over-compressing may result in implant stripping." 9500968 c.
 
Event or Problem Description
It was reported that during a procedure the core of an implant did not expand once in place.The core was replaced with another and the procedure was able to be completed with no further case impact and no impact to the patient.No additional information obtained.

Brand Name
NUVASIVE X-CORE EXPANDABLE VBR SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key20849266
Report Number2031966-2024-00324
Device Sequence Number18128284
Product Code MQP
UDI-Device Identifier00887517424228
UDI-Public887517424228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7160022
Device Lot NumberST174391
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale